Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 72, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 9, 2016, 9:26 PM CDT for Bowie County, Red River County, Texas; McCurtain County, Oklahoma; Little River County, Arkansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2016, 9:26 PM CDT (02:26 UTC)
- Expired
- May 10, 2016, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 166 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 9:47 PM CDT | FLASH FLOOD | Detroit, TX | 2 FEET OF WATER REPORTED OVER SEVERAL ROADS IN DETROIT... POWER OUT |
| May 9, 9:57 PM CDT | FLASH FLOOD | Clarksville, TX | STREET FLOODING OVER SIDEWALKS ON MAIN STREET DOWNTOWN |
| May 9, 10:11 PM CDT | FLASH FLOOD | 1 N Detroit, TX | FLOODING AND ROAD CLOSED AT FM 3281 NORTH OF DETROIT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.9
The text
As transmitted.
403 WGUS54 KSHV 100226 FFWSHV ARC081-OKC089-TXC037-387-100530- /O.NEW.KSHV.FF.W.0072.160510T0226Z-160510T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 926 PM CDT MON MAY 9 2016 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS... SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA... RED RIVER COUNTY IN NORTHEASTERN TEXAS... NORTHWESTERN BOWIE COUNTY IN NORTHEASTERN TEXAS... * UNTIL 1230 AM CDT * AT 925 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CLARKSVILLE...FOREMAN...DE KALB...BOGATA...BAGWELL...ARKINDA...DETROIT... AVERY...ANNONA...NEGLEY...CUTHAND...TOM...HARRIS...WALLACE...BRYARLY... ENGLISH...ALMONT...ARDEN...GOODLAKE AND BEAVERDAMS. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3377 9531 3380 9427 3349 9427 3346 9530 $$ 05
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 9, 7:30 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 9, 7:30 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 730 PM CDT MON MAY 9 2016 .DISCUSSION... UPDATE FOR TOR WATCH 157. SUPERCELLS MOVING EWD ALONG EITHER SIDE OF THE RED RIVER JUST W OF OUR AREA EXPECTED TO POSE THE MOST IMMEDIATE THREAT...BUT ADDITIONAL DEVELOPMENT IS INDICATED FURTHER S AND E AS THE UPPER SHORTWAVE KICKS NEWD OVER THE NEXT FEW HOURS. HAVE ALSO MADE A FEW ADJUSTMENTS TO THE POPS TO MAKE THEM MORE REPRESENTATIVE OF THE CURRENT AND EXPECTED RADAR PICTURE. HAVE ALSO MADE SOME ADJUSTMENTS TO THE SKY GRIDS. WILL EVALUATE AND UPDATE MORE THOROUGHLY IF NEEDED AT THE REGULAR TIME. /12/ && .PREV DISCUSSION... /ISSUED 624 PM CDT MON MAY 9 2016/ AVIATION... A DRYLINE SHIFTING EAST ACROSS EAST TEXAS TO SUPPORT VCTS CONDITIONS ACROSS TXK/TYR/SHV/GGG/LFK TERMINALS THROUGH 10/06Z. MVFR/IFR CEILINGS POSSIBLE AFTER 10/03Z...CONTINUING THROUGH 10/14Z ACROSS AREA TERMINALS DUE TO INCREASED LOW-LEVEL MOISTURE. OTHERWISE...SOUTH WINDS 10 KNOTS THIS EVENING TO INCREASE TO 15 KNOTS WITH HIGHER GUSTS BY DAYBREAK THROUGH THE REMAINDER OF THE FORECAST PERIOD. SKIES TO IMPROVE TO VFR AFTER 10/18Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 70 84 / 40 20 10 20 MLU 69 86 68 85 / 40 20 10 20 DEQ 66 84 66 82 / 70 20 10 30 TXK 68 86 68 84 / 70 20 10 30 ELD 68 85 66 83 / 60 20 10 20 TYR 70 87 70 84 / 20 10 10 30 GGG 70 87 68 83 / 30 20 10 30 LFK 71 87 70 86 / 20 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, May 9, 3:48 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 348 PM CDT MON MAY 9 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-102100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 348 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON THROUGH TONIGHT AS AN UPPER LEVEL TROUGH ADVANCES EAST ONTO THE PLAINS AND MID SOUTH REGION. STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND THROUGH EARLY EVENING. THREATS INCLUDE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WITH ANY STORMS THAT DO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED.
In the hours before
Local storm report, May 9, 8:32 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 4 N CLARKSVILLE 33.67N 95.06W
05/09/2016 RED RIVER TX TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES DOWN 4 N OF CLARKSVILLE
&&
EVENT NUMBER SHV1600526
25Local storm report, May 9, 8:37 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 9 NW CLARKSVILLE 33.70N 95.17W
05/09/2016 RED RIVER TX BROADCAST MEDIA
REPORT OF TREES DOWN ON 37... DEBRIS IN THE ROAD TREES
COVERING BOTH LANES
&&
EVENT NUMBER SHV1600527
25Special weather statement, May 9, 9:03 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT MON MAY 9 2016
ARZ050-051-100245-
HOWARD AR-SEVIER AR-
903 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOWARD AND NORTHERN SEVIER
COUNTIES UNTIL 945 PM CDT...
AT 903 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRANNIS...OR 9 MILES WEST OF UMPIRE...MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DE QUEEN...DIERKS...UMPIRE...GILLHAM...CORINTH...ATHENS...CENTER POINT...
GENEVA...LEBANON...MUDDY FORK...BURG...PROVO AND WEST LINE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS.
LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
3418 9382 3403 9382 3396 9447 3419 9447
3419 9425 3436 9425
TIME...MOT...LOC 0203Z 255DEG 52KT 3427 9422
VIILocal storm report, May 9, 9:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL CLARKSVILLE 33.61N 95.06W
05/09/2016 E1.00 INCH RED RIVER TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1600528
25Local storm report, May 9, 9:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 9 NE CLARKSVILLE 33.70N 94.94W
05/09/2016 RED RIVER TX LAW ENFORCEMENT
MUTLIPLE TREES REPORTED DOWN IN THE NORTHEAST PART OF
THE COUNTY
&&
EVENT NUMBER SHV1600529
25Local storm report, May 9, 9:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 5 WNW CLARKSVILLE 33.64N 95.14W
05/09/2016 E1.75 INCH RED RIVER TX TRAINED SPOTTER
10 MINUTES OF CONSTANT GOLF BALL SIZE HAIL AND LARGER
&&
EVENT NUMBER SHV1600530
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 46 min |
| May 9, 8:00 PM CDT | Tornado Warning | SHV | Red River | 45 min |
| May 9, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 57 min |
| May 9, 8:37 PM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 3 hr |
| May 9, 8:43 PM CDT | Tornado Warning | SHV | Red River | 47 min |
| May 9, 8:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 56 min |
| May 9, 8:52 PM CDT | Tornado Warning | SHV | Bowie, Red River | 53 min |
| May 9, 8:57 PM CDT | Tornado Warning | SHV | Red River | 48 min |
| May 9, 9:30 PM CDT | Tornado Warning | SHV | Bowie | 45 min |
| May 9, 9:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River | 56 min |
| May 9, 10:30 PM CDT | Tornado Warning | SHV | Bowie | 45 min |
| May 9, 10:37 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 53 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 32 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 30 min |
| May 9, 7:35 PM CDT | Special Weather Statement | SHV | McCurtain | 55 min |
| May 9, 8:14 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 44 min |
| May 9, 9:03 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 42 min |
| May 9, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 36 min |
| May 9, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 52 min |
| May 9, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 63 min |
| May 10, 12:27 AM CDT | Areal Flood Advisory | SHV | Columbia, Lafayette, Miller | 4 hr |
| May 10, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 61 min |
| May 10, 1:35 AM CDT | Special Weather Statement | SHV | Union | 40 min |
Nearby
Flash Flood Warnings in Texas, 2016Flash Flood Warnings in Oklahoma, 2016Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.